Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 12:43 PM CDT for 6 counties in Tennessee. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 12:43 PM CDT (17:43 UTC)
- Expired
- Jun 28, 2018, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:52 PM CDT | TSTM WND DMG | Mount Pleasant, TN | TREE FELL ON HOME MAKING IT UNINHABITABLE |
| Jun 28, 12:53 PM CDT | TSTM WND DMG | 4 W Mount Pleasant, TN | TREES DOWN ON SOUTH FORK RD. |
| Jun 28, 12:53 PM CDT | TSTM WND DMG | Mount Pleasant, TN | TREES DOWN IN THE MOUNT PLEASANT AREA. |
| Jun 28, 1:03 PM CDT | TSTM WND DMG | 7 Sse Mount Pleasant, TN | NUMEROUS TREES AND POWER LINES DOWN AROUND THE INTERSECTION OF ELK RIDGE ROAD AND ENTERPRISE ROAD. |
| Jun 28, 1:10 PM CDT | TSTM WND DMG | Ethridge, TN | TREE DOWN BLOCKING SOUTHBOUND LANE OF HIGHWAY 43 |
| Jun 28, 1:11 PM CDT | TSTM WND DMG | Ethridge, TN | A TREE SNAPPED AND FELL ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:46 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted.
283
WUUS54 KOHX 281743
SVROHX
TNC055-081-099-101-119-187-281815-
/O.NEW.KOHX.SV.W.0124.180628T1743Z-180628T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1243 PM CDT THU JUN 28 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Lewis County in Middle Tennessee...
Maury County in Middle Tennessee...
Northern Lawrence County in Middle Tennessee...
Western Williamson County in Middle Tennessee...
Northwestern Giles County in Middle Tennessee...
Southeastern Hickman County in Middle Tennessee...
* Until 115 PM CDT.
* At 1243 PM CDT, severe thunderstorms were located along a line
extending from Fairview to Mount Pleasant to near Hohenwald,
moving southeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Columbia, Hohenwald, Spring Hill, Mount Pleasant, Thompson's
Station, Summertown, Fairview, Ethridge, Gordonsburg, Kimmins,
Henryville, Culleoka, I-65 East Of Columbia, Santa Fe, Hampshire,
Williamsport and Leipers Fork.
This includes the following highways...
Interstate 65 between mile markers 37 and 54.
Interstate 840 between mile markers 7 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3555 8765 3563 8753 3565 8739 3574 8724
3600 8719 3598 8703 3571 8682 3552 8687
3535 8707 3527 8751
TIME...MOT...LOC 1743Z 329DEG 43KT 3595 8716 3564 8728 3559 8759
HAIL...1.00IN
WIND...70MPH
$$
Shamburger1 follow-up statement
510
WWUS54 KOHX 281804
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
104 PM CDT THU JUN 28 2018
TNC055-081-099-101-119-187-281815-
/O.CON.KOHX.SV.W.0124.000000T0000Z-180628T1815Z/
Lewis TN-Maury TN-Lawrence TN-Williamson TN-Giles TN-Hickman TN-
104 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR LEWIS...MAURY...NORTHERN LAWRENCE...WESTERN WILLIAMSON...
NORTHWESTERN GILES AND SOUTHEASTERN HICKMAN COUNTIES...
At 103 PM CDT, severe thunderstorms were located along a line
extending from Spring Hill to Summertown, moving southeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Emergency management. At 100 PM CDT, trees were blown down
and a home was damaged in Hickman County with these
storms.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Columbia, Hohenwald, Spring Hill, Mount Pleasant, Thompson's Station,
Summertown, Fairview, Ethridge, Gordonsburg, Kimmins, Henryville,
Culleoka, I-65 East Of Columbia, Santa Fe, Hampshire, Williamsport
and Leipers Fork.
This includes the following highways...
Interstate 65 between mile markers 37 and 54.
Interstate 840 between mile markers 7 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3555 8765 3563 8753 3565 8739 3574 8724
3600 8719 3598 8703 3571 8682 3552 8687
3535 8707 3527 8751
TIME...MOT...LOC 1803Z 329DEG 45KT 3574 8693 3543 8714 3538 8745
HAIL...1.00IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:58 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 28, 11:58 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1158 AM CDT Thu Jun 28 2018 .DISCUSSION... A Severe Thunderstorm Watch remains in effect for much of western and southern Middle Tennessee through 700 pm this evening. Even though convection, along and east of I-65, has shown a sustained progression to the south, a new wave of thunderstorms, pushing into our northwestern counties, from Kentucky, could spread additional thunderstorms and heavy rainfall back across northern parts of the severe thunderstorm watch area later this afternoon. As a result, because of this second shot of potential heavy rainfall, will probably issue a short-fused FFA to coincide precisely with the Severe Thunderstorm Watch area, and let it also run through 7 pm. KOHX shows that 1 to 2 inches of rain has been common along the band of storms over the past 3 hrs, and an additional 1 to 2 inches is likely over some of those same areas this afternoon. && .AVIATION... 12Z TAF DISCUSSION. One more active day expected today as a weak boundary passes. Convection already occurring CSV vcnty expected to spread west in the mid/late morning. Storms could affect all sites by 18z. CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR level fog likely to develop late night. && .PRELIMINARY POINT TEMPS/POPS... Nashville 90 75 94 75 95 / 60 20 30 10 20 Clarksville 90 75 94 74 95 / 60 20 30 10 20 Crossville 83 71 88 71 90 / 50 20 20 10 20 Columbia 90 75 94 74 94 / 60 20 40 10 30 Lawrenceburg 90 74 93 74 95 / 60 20 40 20 30 Waverly 90 75 94 73 94 / 60 20 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........19
Hazardous weather outlook, Jun 28, 11:05 AM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1105 AM CDT Thu Jun 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-291100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1105 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms will be possible across southern and western sections of Middle Tennessee. The main concern will be damaging straight line winds, large hail and localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat is likely Friday and Saturday...and hot weather safety will be a paramount concern. .SPOTTER INFORMATION STATEMENT... Spotter and public reports are welcome today, and can be passed along either by social media or by calling the National Weather Service. 19
In the hours before
Local storm report, Jun 28, 11:35 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1135 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
A TREE ON A HOUSE ON NEELY'S BEND.
&&
EVENT NUMBER OHX1800215
MR3Local storm report, Jun 28, 11:37 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND DMG 7 SE BYRDSTOWN 36.49N 85.06W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN IN THE DOUBLE TOP AREA.
0605 AM TSTM WND DMG 1 N ALLARDT 36.40N 84.88W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN ON GOVERNMENT POND RD.
0730 AM FLASH FLOOD JAMESTOWN 36.43N 84.94W
06/28/2018 FENTRESS TN EMERGENCY MNGR
MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
AREA.
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
A TREE ON A HOUSE ON NEELY'S BEND.
1104 AM TSTM WND DMG 7 SSE ROVER 35.57N 86.57W
06/28/2018 BEDFORD TN TRAINED SPOTTER
TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
UNIONVILLE.
&&
EVENT NUMBER OHX1800206 OHX1800207 OHX1800208 OHX1800215 OHX1800214
MR3Local storm report, Jun 28, 11:44 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG LEWISBURG 35.45N 86.79W
06/28/2018 MARSHALL TN EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN IN LEWISBURG.
&&
EVENT NUMBER OHX1800216
MR3Special weather statement, Jun 28, 12:03 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
1203 PM CDT THU JUN 28 2018
TNZ023>025-057-059-060-281745-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Maury TN-Houston TN-
1203 PM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...CENTRAL MAURY...WESTERN
WILLIAMSON...SOUTHEASTERN HOUSTON...EAST CENTRAL HUMPHREYS AND
EASTERN HICKMAN COUNTIES UNTIL 1245 PM CDT...
At 1203 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dickson to near Spring Hill. Movement was
southeast at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Columbia, Dickson, Centerville, Spring Hill, Mount Pleasant, White
Bluff, Thompson's Station, Burns, Fairview, Charlotte, Vanleer,
Slayden, Bon Aqua, Primm Springs, Lyles, I-65 East Of Columbia, Santa
Fe, Pinewood, Williamsport and Leipers Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
LAT...LON 3632 8732 3613 8717 3605 8718 3604 8709
3571 8682 3560 8683 3557 8721 3596 8760
3633 8759
TIME...MOT...LOC 1703Z 316DEG 28KT 3614 8740 3571 8701
ShamburgerSpecial weather statement, Jun 28, 12:18 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1218 PM CDT THU JUN 28 2018
TNZ006-281745-
Montgomery TN-
1218 PM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 1245 PM
CDT...
At 1218 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Big Rock to Cumeberland
City. Movement was east at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Palmyra, Cunningham and Woodlawn.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
LAT...LON 3664 8712 3643 8717 3638 8724 3632 8731
3634 8759 3664 8764
TIME...MOT...LOC 1718Z 291DEG 46KT 3666 8774 3639 8758
ShamburgerLocal storm report, Jun 28, 12:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
UPDATE FROM EARLIER LSR... A TREE FELL THROUGH ONE
HOUSE ON NEELY'S BEND LEAVING IT UNINHABITABLE. ANOTHER
HOUSE ON NEELY'S BEND HAD A LARGE BRANCH FALL ON IT
CAUSING ROOF DAMAGE.
&&
EVENT NUMBER OHX1800217
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:55 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Jun 27, 10:21 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jun 27, 11:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| Jun 28, 2:06 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 54 min |
| Jun 28, 3:11 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett | 94 min |
| Jun 28, 4:24 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 2 hr |
| Jun 28, 5:21 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 39 min |
| Jun 28, 6:06 AM CDT | Special Weather Statement | OHX | Fentress | 24 min |
| Jun 28, 6:25 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jun 28, 7:35 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 40 min |
| Jun 28, 8:30 AM CDT | Special Weather Statement | OHX | Van Buren | 45 min |
| Jun 28, 9:00 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 9:11 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jun 28, 9:32 AM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Jun 28, 9:39 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Jun 28, 9:39 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Jun 28, 9:47 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 43 min |
| Jun 28, 10:09 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jun 28, 10:11 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jun 28, 10:17 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 43 min |
| Jun 28, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jun 28, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 65 min |
| Jun 28, 10:59 AM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 28, 11:19 AM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Jun 28, 11:22 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 38 min |
| Jun 28, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 46 min |
| Jun 28, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 42 min |
| Jun 28, 12:03 PM CDT | Special Weather Statement | OHX | Dickson, Maury | 42 min |
| Jun 28, 12:07 PM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more | 3 hr |
| Jun 28, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 49 min |
| Jun 28, 12:18 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys, Stewart | 117 min |
| Jun 28, 12:18 PM CDT | Special Weather Statement | OHX | Montgomery | 27 min |
| Jun 28, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 52 min |
| Jun 28, 12:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| Jun 28, 12:39 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Williamson | 3 hr |
| Jun 28, 1:00 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Williamson | 45 min |
| Jun 28, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 66 min |
| Jun 28, 1:43 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Rutherford, Sumner | 62 min |
| Jun 28, 1:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 116 min |
| Jun 28, 2:11 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 64 min |
| Jun 28, 2:20 PM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 53 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.